Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jan 19, 2011, 3:58 AM MST. It took effect at Jan 19, 2011, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2011, 3:58 AM MST (10:58 UTC)
- In effect from
- Jan 19, 2011, 11:00 AM MST
- Expired
- Jan 19, 2011, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
080 WWUS85 KABQ 191058 RFWABQ FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 358 AM MST WED JAN 19 2011 ...RED FLAG WARNING FOR THE EAST CENTRAL PLAINS LATE THIS MORNING THROUGH THIS AFTERNOON DUE TO STRONG WINDS AND LOW HUMIDITIES... .SURFACE LOW PRESSURE INTENSIFYING OVER SOUTHEAST COLORADO AND EASTERN NEW MEXICO TODAY...COMBINED WITH TEMPERATURES WARMING TO WELL ABOVE AVERAGE AND STRENGTHENING UPPER WINDS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER THE EAST CENTRAL PLAINS. NMZ108-200100- /O.NEW.KABQ.FW.W.0001.110119T1800Z-110120T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 358 AM MST WED JAN 19 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...WEST WINDS WILL INCREASE LATE THIS MORNING...WITH CRITICAL CONDITIONS MOST LIKELY BETWEEN NOON AND 5 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 19, 3:25 AM MST, 33 minutes earlier.
Area forecast discussion, Jan 19, 3:25 AM MST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 AM MST WED JAN 19 2011 .DISCUSSION... THE LATEST 00Z/06Z MODEL SUITE CONTINUES TO BACK OFF ON QPF ASSCD WITH THE NEXT APPROACHING UPR LEVEL SHORT WAVE. IN ADDITION...THE AIRMASS HAS MODIFIED MORE THAN PROGGED THEREFORE WINDS WILL NOT BE AS STRONG AND TEMPS WILL NOT BE AS COLD FOR THURSDAY. DESPITE THESE WEAKER SIGNALS...CONDITIONS WILL BE COLDER HOWEVER THE SHOCK NOT AS GREAT. THE MAIN IMPACT AREA WILL BE ALONG THE RATON RIDGE AND OVER NORTHERN UNION COUNTY WHERE SNOW AND BLOWING SNOW WILL DEVELOP ALONG AND BEHIND THE SFC COLD FRONT BTWN 00Z-12Z THURSDAY. ATTM THE FCST SHOWS 1 TO 3 INCHES OF SNOW IN THIS AREA SO WILL HOLD OFF ON ANY WINTER WX ADVISORIES. WILL ALSO DISCONTINUE SPS FOR REMAINDER OF CWA. TEMPS TODAY WILL BE 10 TO 15F ABOVE AVERAGE AHEAD OF THIS SYSTEM... 10 TO 15F BELOW AVERAGE THURSDAY...AND NEAR NORMAL FRIDAY. NW FLOW BEHIND THE DEPARTING WAVE THRU FRIDAY WILL BACK TO WESTERLY AHEAD OF THE NEXT UPR WAVE DEPICTED SATURDAY NIGHT. EXTENDED MODELS ARE STRUGGLING WITH THIS SYSTEM AS WELL SO HAVE PLACED COMPROMISE IN EXTENDED POP GRIDS BTWN MOS GUIDANCE AND THE GFS. THE GFS SHOWS AN INITIAL WAVE SLIDING SOUTH INTO THE FOUR CORNERS INTO SUNDAY THEN A MORE SIGNIFICANT WAVE DIGGING SOUTH INTO THE AREA MONDAY WITH SOME BIG SNOWS...BITTER COLD...AND WIND. THE EURO AND GEM ARE MUCH FARTHER EAST AND SHOW ONLY LIGHT SNOWS AND COOLER TEMPS. GUYER && .AVIATION... VFR THROUGH 19Z...THEN CONDITIONS BEGIN TO DETERIORATE OVER FOUR CORNERS REGION/SAN JUAN/NRN SANGRE DE CRISTO MOUNTAINS DUE TO INCOMING TROF AND ASSOCIATED COLD FRONT...WHICH WILL SPREAD SCT MVFR AND ISOLD IFR CIGS/VSBYS IN SHSN OVER THAT REGION ALONG WITH OCNL MOUNTAIN OBSCURATIONS. COLD FRONT WILL ALSO PLOW INTO NORTHEAST CORNER OF NM BETWEEN 22Z-00Z...LEADING TO DETERIORATING CIGS/VSBYS THEREAFTER IN -SHSN/BLSN AND N-NE SURFACE WIND GUSTS TO 40KT. WEST TO NORTHWEST WIND GUSTS TO AROUND 40KT ALSO POSSIBLE BETWEEN 15Z-22Z ALONG EAST SLOPES CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS AS SURFACE LOW PRESSURE INTENSIFIES VCNTY KTCC. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... VENTILATION WILL BE MOSTLY GOOD TO EXCELLENT TODAY AS UPPER TROUGH APPROACHES THE FOUR CORNERS REGION AND SURFACE LOW PRESSURE INTENSIFIES INTO NORTHEAST/EAST CENTRAL PLAINS THIS AFTERNOON. SEVERAL HOURS OF CRITICAL CONDITIONS POSSIBLE OVER PORTIONS OF THE EAST CENTRAL PLAINS...THEREFORE HAVE ISSUED RED FLAG WARNING FOR ZONE 108 FROM LATE MORNING THROUGH THIS AFTERNOON. COLD FRONT PLOWS INTO NORTHEAST CORNER OF STATE LATER THIS AFTERNOON... AS SHOWERS INCREASE IN NUMBER OVER THE NORTH. MAIN FOCUS FOR WETTING PCPN WILL BE NORTHEAST QUARTER TO THIRD OF STATE TONIGHT...BUT SIGNIFICANT ACCUMULATING SNOWFALL NOT ANTICIPATED. HOWEVER... GUSTY NORTH WINDS OVER THE PLAINS MAY RESULT IN AREAS OF BLOWING SNOW. THURSDAY WILL BE MUCH COOLER IN THE EAST...BY ABOUT 20 DEGREES OVER TODAYS HIGHS. THE WEST WILL SEE A COOLDOWN OF ABOUT 5 TO 10 DEGREES. SHOWERS WILL TAPER OFF RAPIDLY THURSDAY AS THE TROUGH EXITS. VENTILATION SHOULD BE GENERALLY GOOD OR BETTER SATURDAY AS ANOTHER SYSTEM APPROACHES IN NORTHWEST FLOW AND TEMPERATURES WARM TO ABOVE AVERAGE. UNSETTLED WEATHER COULD RETURN MONDAY/TUESDAY OF NEXT WEEK AS WHAT COULD BE A STRONGER AND MORE SIGNIFICANT STORM DEVELOPS OVER THE CENTRAL AND SOUTHERN ROCKIES. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 43 19 38 16 / 10 10 0 0 DULCE........................... 42 14 38 12 / 20 30 0 0 CUBA............................ 46 19 40 19 / 5 30 0 0 GALLUP.......................... 48 14 42 13 / 5 10 0 0 EL MORRO........................ 50 18 42 15 / 0 20 0 0 GRANTS.......................... 53 20 45 17 / 0 10 0 0 QUEMADO......................... 55 21 42 20 / 0 10 0 0 GLENWOOD........................ 69 28 55 26 / 0 5 0 0 CHAMA........................... 39 12 33 10 / 30 40 0 0 LOS ALAMOS...................... 47 19 35 22 / 0 20 0 0 PECOS........................... 52 20 35 21 / 0 20 10 0 CERRO/QUESTA.................... 45 15 37 16 / 0 30 5 0 RED RIVER....................... 36 1 28 13 / 10 50 20 0 ANGEL FIRE...................... 40 -2 28 15 / 0 40 10 0 TAOS............................ 43 14 39 16 / 0 20 0 0 MORA............................ 50 19 31 20 / 0 30 10 0 ESPANOLA........................ 54 20 42 19 / 0 10 0 0 SANTA FE........................ 48 19 38 22 / 0 10 0 0 SANTA FE AIRPORT................ 52 22 42 23 / 0 10 0 0 ALBUQUERQUE FOOTHILLS........... 53 24 41 23 / 0 10 0 0 ALBUQUERQUE HEIGHTS............. 57 29 44 26 / 0 10 0 0 ALBUQUERQUE VALLEY.............. 58 26 45 22 / 0 10 0 0 ALBUQUERQUE WEST MESA........... 57 24 43 24 / 0 10 0 0 LOS LUNAS....................... 60 22 46 19 / 0 10 0 0 RIO RANCHO...................... 55 26 42 23 / 0 10 0 0 SOCORRO......................... 62 28 47 23 / 0 10 0 0 SANDIA PARK/CEDAR CREST......... 49 20 36 20 / 0 10 10 0 TIJERAS......................... 53 22 40 22 / 0 10 0 0 MORIARTY/ESTANCIA............... 56 22 41 19 / 0 10 10 0 CLINES CORNERS.................. 54 20 38 22 / 0 10 10 0 GRAN QUIVIRA.................... 58 24 41 23 / 0 10 10 0 CARRIZOZO....................... 60 28 43 27 / 0 5 5 0 RUIDOSO......................... 58 24 38 26 / 0 10 20 5 CAPULIN......................... 56 5 34 18 / 5 70 20 0 RATON........................... 55 16 37 20 / 0 50 10 0 SPRINGER........................ 56 15 38 19 / 0 30 10 0 LAS VEGAS....................... 55 17 37 22 / 0 20 10 0 CLAYTON......................... 54 14 38 24 / 0 60 10 0 ROY............................. 57 17 37 21 / 0 40 10 0 CONCHAS......................... 67 26 41 26 / 0 30 10 0 SANTA ROSA...................... 69 25 44 26 / 0 20 10 0 TUCUMCARI....................... 67 23 42 24 / 0 30 10 0 CLOVIS.......................... 66 21 39 22 / 0 20 10 0 PORTALES........................ 67 23 40 23 / 0 20 10 0 FORT SUMNER..................... 70 27 42 24 / 0 20 10 0 ROSWELL......................... 75 32 48 22 / 0 10 10 0 PICACHO......................... 70 30 45 24 / 0 10 10 0 ELK............................. 67 28 43 25 / 0 10 20 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ108. WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ521>523-533. &&
Hazardous weather outlook, Jan 18, 5:42 AM MST, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 AM MST TUE JAN 18 2011 NMZ501>540-191300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 542 AM MST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOWFALL ACCUMULATIONS ARE EXPECTED WEDNESDAY NIGHT AND EARLY THURSDAY AS A POTENT COLD FRONT PUSHES THROUGH THE STATE. GUSTY WINDS WITH THIS FRONT WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES...PARTICULARLY OVER THE HIGHER TERRAIN AND THE EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:46 PM MST | Winter Weather Advisory | ABQ | 14 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.